Hi Jayne 1966. The PICC line is a godsend, well for me anyway. Glad you have got some therapies organised. That will be lovely. I could do with some. I’m not having a good week. Feeling very tearful and down all the time. The next person who tells me I look well will be sporting a black eye! Hope chemo is okay for you on Monday xx
That's brilliant, well done you. So good for you to do something "normal ".
Day 13 for me today and I finally feel I have turned a corner so let's hope I will have 1 week of feeling ok and being able to interact with the real world.
Only thing that's concerning me is that I keep getting what feels like peripheral neuropathy in my fingers and toes. It comes and goes. Didn't think the FEC drugs could cause this? Will mention it to Onc next Monday.
Have a good day all xx
well done you! It was a much as I could do to get off the sofa yesterday. Could do with some of your energy xxx
Hi Kitkat & others with b/p worries. I may be a bit late in responding to this one but I have my own cuff monitor and have used that it in the past before I was put on b/p pills for moderately high (not much really). Before that I had a couple of go's with a 24 hour monitor I wore on my arm given to me by the medical practice - anyone familiar with those?
I found that thing really irritating - going off repeatedly instead of every 20 mins or so, and even then it didn't record properly!
However, my own self-monitoring was done 3 times a day for a week, and I gave the gp a record which she was pleased with, photocopied and put on my file. She had been chasing me for taking 'preventative' measures for about 2 years and that sorted it.
Yes, stress really does make a difference to the readings and who wouldn't be under stress sitting in the Chemo chair? Especially with your history of ectopic beats. Still, don't ignore it, I would say, just try to be a bit more relaxed about it unless, of course, it gets worse or panics you again.
Thanks Kitkat for that info about steroids and 'sunburn glow' - I feel a bit better about looking in the mirror now. Will we get steroid 'moon face' by the end of all this, do you think?
Ahh so it does tend to be day 3 or day 5 for us all that are given them. 7 is quite a lot pastamissus but a good thing to keep the dreaded neutropenia at bay. I was meant to do 10 this time because of prev neutropenia. Stopped after 4 in case they were causing palps. Don't think it was them now as have continued having palps on/off so will take them as told next cycle. Started taking the life mel honey this cycle. Wonder if it's made any difference. Don't suppose I will really know.
Have a good day everyone x
I am on FEC and have 7 filgastrim starting on day 3. Got bone pain first cycle, but no problems this time.
I didn't lose hair until 2nd chemo. Now I'm shaved, I wish I'd done it as soon as I started moulting. It's much easier to deal with than clumps of hair everywhere! And showering is so fast!!!!
I had my chemo 17th Jan and on my box of filg injections says to start 19th jan, so had first injection this morning. Still not feeling tooo nauseous compared to after my 1st chemo. But dont have much appetite and only fancy carby type foods, when I do eat.
Hi Angelblue; I don’t think our oncs really understand what level of stress we are under. Mine is very good at dishing out extra meds for SEs but I feel I am just another problem to be solved. It’s bad enough having the diagnosis but the waiting between that and treatment starting is so far the worst bit. It took them a month to decide what to do with me with extra tests while the lump got bigger and harder. Then there is the fear of chemo and what it is going to do to us. It’s not surprising we suffer with anxiety and palps. I am beginning to think they should all be given a dose during training to see how they like it, maybe we’d get a bit more understanding!
Dikat I am so sorry you are having such a rough time, it feels relentless doesn’t it. But this too will end and we will get through it, sending you hugs.
As regards braving the shave, the worrying about it was definitely worse than the doing of it. I thought I would cry buckets but was so fed up of hair everywhere that I took the clippers to it and never shed a tear - it was such a relief to have it done and my scalp immediately felt better too. X
Glad you're energy is returning.
If all went to plan, my last chemo would be 3rd April so I was having Easter as a goal. In my head I've kind of allowed a couple of weeks extra for delays, especially with all my difficulties. Thanks for your info re surgery. That will be my second stage of the triathlon! I've still not thought about it in great detail but my boobs are so small, I did wonder how it would work if I chose lumpectomy. There would be very little left!
It seems it is more common to start Filgrastim on day 5 but like Drummerswidow pointed out, maybe it is tailored to the individual. Think I will ask Oncologist out of curiosity next time. I feel that starting on day 3 when still on steroids and anti sickness meds is too much for me!
hi dikat - you must have posted as I was writing! Thats so crap for you. One thing just seems to lead to another sometimes with this process. Re heartburn ...I have previously been prescribed lansoprazole pre chemo for really bad heartburn. I started taking them again this week as I felt it come back and theyve worked well. I checked with GP yesteray and she said I was ok to keep taking them ...so I don't know if they are any different to what you've tried?? Really hope you get some good days beofre next chemo xx
I finally feel like I have some energy returning today woohoo!! If I get away with only fatigue this time I count myself very lucky after reading what some of you are going through.
Dikat - sounds like you're having a really tough time. I hope you're starting to feel better. I know after my first chemo I felt like I didn't have a break from side effects and you really need at least a few days of feeling normal..ish! I start my Filgrastim on day 5 for 5 days. Due to my cowardly nature re needles I have district nurse round to do them. It would have been a pain waiting in but as I was just on sofa sleeping during those days it was ok.
kitkat18 - that must have been so scary to be told to call 999. There does seem to be quite a few of us having problems with palpitations etc. Its strange that this doesn't seem to be acknowledged as a side effect. It seems a lot of us have various issues that aren't achnowledged as side effects yet have only happened since starting chemo!!
catlady37 - although I still have hair I wouldn't go out without a hat as it looks terrible. Last night I cut my hair into a wonky bob....I might trademark it ..a 'wonky bob' could be the look of 2019!! Like you I'm thinking about when to brave the shave as although I'm only losing strands I'm losing lots of them and the house and me seem to be covered. Plus I keep ending up with hair in my food...gross!!! From reading all the posts about it I think the build up to the shave makes it worse. Let us know how you go if you decide to do it tomorrow x
fluffysunshinepants - sorry it was uncomfortable when you had your first flush, like you say it should hopefully be better when you're not so sore. It does make it sound worth having when you say how quick blood test was...and no doubt how easy it will be for next chemo. My GP prescribed some Emla (I think its called) cream yesterday to numb my hand for next time. So I may give it one more try with canulla. Although I know I'll end up a blubbering wreck again!
Hope everyone's doing well on this dreary Saturday. If I have no more delays my last chemo should be 1st April so I just keep focusing on the fact that by Easter this part of the journey should be behind me...but sometimes Easter does still seem a very long way away!!! xxx
So...day 11 today. Woke up and thought today was about to be my turning point but my body has decided different. Having really bad acid reflux and excess stomach acid. I had been on long term Omeprazole due to ongoing issues from the past. Due to taking Fluconazole a week ago and my issues with palpitations, a known contraindication, I was swapped to ranitidine 5 days ago. Looks like the ranitidine ain't cutting it. I'm going to revert back to my Omeprazole for second dose today as fluconazole has finished. One problem causes another! Feeling pretty fed up...propped up in bed and feeling really tired again. Trying to grab some sleep inbetween pain 😣 Seriously doubting if I'm going to get any good days this cycle